MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR
Model Number 420318-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
12- isi received the small grasping retractor instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.A log review was performed for the small grasping retractor instrument reported in this complaint (pn: (b)(4)) and the following was found: the instrument was last used on (b)(6) 2020.The instrument was on the 3rd life/usage of 10 for this procedure and not used for any following procedures.No error would appear for a broken instrument cable issue.A site review was conducted and no other complaints have been reported for this product.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.The customer reported complaint does not itself constitute an mdr reportable event and there was no reported patient injury.However, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the failure mode were to recur.Blank mdr fields: follow-up was attempted, but the patient information inwas unavailable.The expiration date for is not applicable.Field is not applicable because the product is not implantable.The information for fields in is not available.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer stated that the small grasping retractor instrument cable was defective.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: a backup instrument was used to complete the procedure.The procedure was delayed for a few minutes due to the instrument's exchange.

Brand Name
ENDOWRIST
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10303299
Report Number2955842-2020-10670
Device Sequence Number470758
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10190423
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-05
Device Catalogue Number420318
Device Lot NumberN10190423 554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1